Alert archive / Colorado / Frost Advisories in 2009
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 21, 2009, 9:07 PM MDT for El Paso County, Huerfano County, Las Animas County, Colorado. It took effect at Sep 22, 2009, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 9:07 PM MDT (03:07 UTC)
- In effect from
- Sep 22, 2009, 12:00 AM MDT
- Expired
- Sep 22, 2009, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 220307 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 907 PM MDT MON SEP 21 2009 COZ069>071-220915- /O.CON.KPUB.FZ.W.0001.090922T0600Z-090922T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 907 PM MDT MON SEP 21 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD AIRMASS TO THE REGION. TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S BY EARLY TUESDAY MORNING. THIS WILL BRING A KILLING FREEZE TO THE MUCH OF THE SAN LUIS VALLEY LATE TONIGHT THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084-087-088-220915- /O.NEW.KPUB.FR.Y.0002.090922T0600Z-090922T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG... TRINIDAD 907 PM MDT MON SEP 21 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. THIS FROST ADVISORY IS IN EFFECT FOR THE NORTHERN HALF OF EL PASO COUNTY. A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD AIRMASS TO THE REGION. TEMPERATURES WILL DROP TO NEAR OR A LITTLE BELOW FREEZING OVERNIGHT. THIS WILL BRING A FROST TO MUCH OF NORTHERN EL PASO COUNTY OVERNIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. && $$
3 follow-up statements
000 WWUS75 KPUB 220501 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1101 PM MDT MON SEP 21 2009 COZ069>071-221200- /O.CON.KPUB.FZ.W.0001.090922T0600Z-090922T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1101 PM MDT MON SEP 21 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD AIRMASS TO THE REGION. TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S BY EARLY TUESDAY MORNING. THIS WILL BRING A KILLING FREEZE TO THE MUCH OF THE SAN LUIS VALLEY LATE TONIGHT THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084-087-088-221200- /O.CON.KPUB.FR.Y.0002.090922T0600Z-090922T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG... TRINIDAD 1101 PM MDT MON SEP 21 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. THIS FROST ADVISORY IS IN EFFECT FOR THE NORTHERN HALF OF EL PASO COUNTY. A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD AIRMASS TO THE REGION. TEMPERATURES WILL DROP TO NEAR OR A LITTLE BELOW FREEZING OVERNIGHT. THIS WILL BRING A FROST TO MUCH OF NORTHERN EL PASO COUNTY OVERNIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. && $$
000 WWUS75 KPUB 221140 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 540 AM MDT TUE SEP 22 2009 COZ069>071-221500- /O.CON.KPUB.FZ.W.0001.000000T0000Z-090922T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 540 AM MDT TUE SEP 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES EARLY THIS MORNING WILL BE IN THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084-087-088-221500- /O.CON.KPUB.FR.Y.0002.000000T0000Z-090922T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG... TRINIDAD 540 AM MDT TUE SEP 22 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FROST ADVISORY IS IN EFFECT FOR NORTHERN EL PASO COUNTY AND THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING WALSENBURG AND TRINIDAD. TEMPERATURES EARLY THIS MORNING WILL BE AROUND 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. && $$
000 WWUS75 KPUB 221457 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 857 AM MDT TUE SEP 22 2009 COZ069>071-221600- /O.EXP.KPUB.FZ.W.0001.000000T0000Z-090922T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 857 AM MDT TUE SEP 22 2009 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES WILL CONTINUE TO CLIMB TO WELL ABOVE FREEZING THROUGH THE REST OF THE MORNING. $$ COZ084-087-088-221600- /O.EXP.KPUB.FR.Y.0002.000000T0000Z-090922T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG... TRINIDAD 857 AM MDT TUE SEP 22 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES WILL CONTINUE TO CLIMB TO WELL ABOVE FREEZING THROUGH THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 21, 8:40 PM MDT, 27 minutes earlier.
Area forecast discussion, Sep 21, 8:40 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 840 PM MDT MON SEP 21 2009 .UPDATE... ADDED FROST ADVISORY FOR NORTHERN EL PASO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES. ALSO DECREASED PRECIPITATION COVERAGE ALL AREAS FOR THE REST OF TONIGHT. && .SHORT TERM... WITH MESONET SITES ALREADY SHOWING READINGS IN THE LOWER TO MIDDLE 30S ACROSS NORTHERN EL PASO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...SEEMS PRUDENT TO PUT OUT A FROST ADVISORY FOR THESE AREAS. WITH WINDS CONTINUING AND DEWPOINTS ONLY IN THE LOWER TO MIDDLE 30S...NOT SURE THAT READINGS WILL FALL TOO MUCH MORE BUT EVEN IF THEY DROP JUST A LITTLE...THERELL BE SOME FROST. ALSO DROPPED PRECIP COVERAGE DOWN CONSIDERABLY FOR THE REMAINDER OF THE NIGHT. ECHOES HAVE REALLY TAILED OFF. STILL SOME WIDESPREAD SHOWERS OVER BACA COUNTY BUT EVEN THAT IS ON ITS WAY OUT. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 327 PM MDT MON SEP 21 2009/ SHORT TERM... (TONIGHT AND TUESDAY) FRONT BLASTED THROUGH THE AREA ROUGHLY ON SCHEDULE THIS MORNING...WITH FAIRLY WIDESPREAD PRECIP FILLING IN BEHIND THE FROPA. SNOW LEVELS FELL TO BELOW 6000 FEET FOR A TIME LATE THIS MORNING IN SOME OF THE HEAVIER PRECIP BANDS...THOUGH WITH PRECIP INTENSITY FALLING OFF AND SOME WARMER AIR ADVECTING IN FROM THE NORTH...LEVELS ARE SLOWLY TRENDING UPWARD THIS AFTERNOON. BACK EDGE OF STEADIER/HEAVIER PRECIP SHIFTING SOUTH AND EAST OF PUEBLO AS OF 2030Z...THOUGH GOOD DEAL OF -SHRA/-SHSN FILLING IN FARTHER NORTH OVER EL PASO/TELLER COUNTIES. SOME THREAT FOR TSRA ALONG THE NM BORDER THE NEXT COUPLE HOURS...BUT SUSPECT WITH INSTABILITY DECREASING AS COLD AIR DEEPENS...THREAT FOR STORMS WILL BE DONE BY EARLY EVENING. PRECIP OVER THE CENTRAL AND SOUTHWEST MOUNTAINS HAS BEEN FAIRLY SPARSE TODAY...WITH ONLY SOME VERY ISOLATED TSRA...AS DRIER AIR HAS SPREAD SOUTHWARD ALONG THE CONTINENTAL DIVIDE. FOR TONIGHT...BUMPED UP POPS TO LIKELY FOR PORTIONS OF THE EASTERN PLAINS THIS EVENING...WITH SCATTERED WORDING OVER THE REMAINDER OF THE EASTERN MOUNTAINS AND I-25 CORRIDOR. FORECAST POPS AFTER MIDNIGHT MAY BE OVERDONE AS NAM ENDS MOST PRECIP BY 06Z...THOUGH WITH GFS KEEPING SOME SHOWERS GOING OVER THE EASTERN MOUNTAINS THROUGH 12Z...RELUCTANT TO REMOVE POPS FROM THE FORECAST AT THIS POINT. LEFT SOME ISOLATED SHOWERS IN PLACE OVER THE REMAINDER OF THE MOUNTAINS/WESTERN VALLEYS...BUT THIS MAY BE OVERDONE AS MOST PRECIP ENDS HERE TOWARD SUNSET. BEST CHANCE FOR ACCUMULATING SNOW THIS EVENING WILL BE THE HIGHER PEAKS OF THE SANGRES...WITH JUST A DUSTING/LIGHT ACCUMULATION ELSEWHERE OVER HIGHER TERRAIN ABOVE 6500 FEET. OVERNIGHT TEMPS RATHER PROBLEMATIC...AS MOST LOCATIONS HAVE BOTTOMED OUT AND ARE SLOWLY WARMING THIS AFTERNOON AS PRECIP INTENSITY DECREASES AND WARMER AIR SLIPS IN FROM THE NORTH. SUSPECT MOST OF EASTERN MOUNTAINS AND PLAINS WILL SEE READINGS FAIRLY STEADY OR ONLY SLOWLY FALLING THROUGH MUCH OF THE NIGHT. THOUGHT ABOUT A FREEZE WARNING FOR NORTHERN EL PASO COUNTY...BUT WITH DEWPOINTS AT OR SLIGHTLY ABOVE 32F AND CLOUDS AROUND...SUSPECT THEYLL STAY STEADY OR SLOWLY RISE INTO THE MID 30S OVERNIGHT. WILL GO WITH A FREEZE WARNING OVER THE SAN LUIS VALLEY...WHERE DRIER AIR AND ONLY PATCHY CLOUD COVER WILL ALLOW TEMPS TO FALL INTO THE 20S. ON TUESDAY...MODELS ARE FAIRLY SIMILAR WITH POSITION OF THE UPPER LOW IN NORTHWEST KANSAS...BUT DIFFER IN THE AMOUNT OF QPF OVER SOUTHERN COLORADO. NAM KEEPS BEST LIFT AND MOISTURE OVER MAINLY THE NORTHERN HALF OF THE STATE...WHILE GFS IS SLIGHTLY FARTHER SOUTH AND MOVES THE DEFORMATION BAND AS FAR SOUTH AS THE ARKANSAS RIVER BY 00Z. WHILE NOT EXPECTING WIDESPREAD HEAVY PRECIP DURING THE DAY...SUSPECT WELL SEE ENOUGH SHOWERS NEAR/UNDER THE UPPER LOW TO WARRANT AT LEAST SCATTERED POPS OVER THE EASTERN HALF OF THE AREA...ISOLATED FARTHER WEST. SHOULD BE ENOUGH CLOUD COVER AROUND TO KEEP TEMPS COOL...WITH FORECAST SHADING SLIGHTLY COOLER THAN GUIDANCE MOST LOCATIONS. --10 LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT THROUGH FRIDAY...NAM...GFS AND ECMWF MODELS KEEP THE UPPER LOW WOBBLING OVER THE E CO/W KS/W NE REGION THROUGH AT LEAST THU...WITH GREAT VARIATION OF THE LOW CENTER BETWEEN EACH MODEL. WHEREAS ONE SOLUTION COULD PROVIDE FOR A HEALTHY CHANCE AT SNOW...ANOTHER COULD SPELL A DRY SLOT FOR THE CWA. THEREFORE...ONGOING FORECAST GRIDS MAINTAIN WIDESPREAD SCATTERED POPS...SUBSTANTIAL CLOUD COVER AND BELOW NORMAL TEMPS WHICH ALL LOOKS VERY REASONABLE. THERE DOES SEEM TO BE A BETTER SHOT AT PCPN ON WED...OTHERWISE THERE IS NO REASON TO ALTER ONGOING FORECAST. BY FRIDAY HI PRES STARTS TO PUSH IN FROM THE WEST...FINALLY EDGING THE LOW OFF TO THE E-NE ACROSS NE AND THE DAKOTAS...WITH A LAST POTENTIAL SHOT AT SOME ISOLATED PCPN THRU THE FIRST HALF OF FRI. SKIES ARE THEN EXPECTED TO BEGIN CLEARING BY FRI NIGHT. SATURDAY THROUGH MONDAY...UPPER RIDGE BUILDS BACK INTO THE WESTERN HALF OF THE U.S....DRYING THINGS OUT AND USHERING IN A RAPID TEMP RECOVERY. PAINTED POP GRIDS NIL AND WARMED MAX TEMPS OVER THE WEEKEND. 27 AVIATION... KPUB AND KCOS CONDITIONS IMPROVING AS 0F 21Z...WITH VFR CONDITIONS DEVELOPING AS HEAVIER RAIN MOVES EAST. WILL STILL SEE SOME PATCHY MVFR IN SHOWERS BOTH LOCATIONS THROUGH THE EVENING...THOUGH RESTRICTIONS TO CIG/VIS WILL BE BRIEF. AT KALS...THREAT OF TSRA WILL SHIFT SOUTH OF THE TERMINAL BY 23Z...WITH VFR CONDITIONS THROUGH THE NIGHT. WILL CONTINUE TO SEE WIDESPREAD MOUNTAIN OBSCURATION EAST OF THE CONTINENTAL DIVIDE OVERNIGHT DUE TO CLOUDS AND PRECIP. ON TUESDAY...CLOUDS AND SHOWERS WILL CONTINUE OVER THE AREA...THOUGH CIGS AND AND VIS WILL REMAIN MOSTLY VFR THROUGH THE DAY. OVER THE MOUNTAINS...FAIRLY WIDESPREAD OBSCURATION WILL CONTINUE...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR COZ084-087-088. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR COZ069>071. && 06/50
Hazardous weather outlook, Sep 21, 7:49 PM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 749 PM MDT MON SEP 21 2009 COZ058>089-093>099-230200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 749 PM MDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A KILLING FREEZE IS EXPECTED OVER MUCH OF THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S OVER MOST OF THE VALLEY BY TUESDAY MORNING. NECESSARY PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROTECT PLANTS. FROST IS EXPECTED OVER PARTS OF EL PASO COUNTY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW THE THE FREEZING MARK BY TUESDAY MORNING. NECESSARY PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. ISOLATED SNOW SHOWERS WILL BE POSSIBLE ABOVE 7000 FEET THROUGH THE REST OF THE NIGHT. LOCAL ACCUMULATIONS UP TO AN INCH WILL BE POSSIBLE UNDER THE HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY AS A LOW PRESSURE SYSTEM STALLS OUT ACROSS EASTERN COLORADO AND WESTERN KANSAS. THIS WILL BRING SCATTERED RAIN SHOWERS TO THE PLAINS WITH SCATTERED TO SOMETIMES NUMEROUS SNOW SHOWERS ACROSS THE MOUNTAIN AREAS. SNOW LEVELS WILL WAVER BETWEEN 7000 AND 9000 FEET WITH GENERALLY LIGHT SNOWFALL ACCUMULATIONS EXPECTED ABOVE 9000 FEET ON TUESDAY. THERE IS STILL SOME UNCERTAINTY REGARDING THE SLOW TRACK OF THE STORM FOR WEDNESDAY AND THURSDAY. SOME COMPUTER MODELS SUGGEST THE STORM SYSTEM MAY WOBBLE BACK WESTWARD...BRINGING THE POTENTIAL FOR ANOTHER ROUND OF LIGHT TO MODERATE SNOWFALL ACCUMULATIONS TO THE HIGHER ELEVATIONS ABOVE 9000 FEET TUESDAY NIGHT AND WEDNESDAY. THE AREAS WITH THE BEST POTENTIAL FOR ACCUMULATING SNOWS WILL BE ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS. ISOLATED SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY WITH GUSTY WINDS UP TO 40 MPH...BRIEF LIGHT TO MODERATE RAINFALL AND LIGHTNING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 06/50
In the hours before
Local storm report, Sep 21, 5:03 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM SNOW 2 S CUCHARA 37.36N 105.10W
09/21/2009 M2.0 INCH HUERFANO CO TRAINED SPOTTER
&&
JKHLocal storm report, Sep 21, 5:36 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM SNOW 11 N TRINIDAD 37.33N 104.52W
09/21/2009 E2.0 INCH LAS ANIMAS CO TRAINED SPOTTER
0531 PM SNOW STONEWALL 37.15N 105.02W
09/21/2009 E5.0 INCH LAS ANIMAS CO PUBLIC
RELAYED FROM PUBLIC
&&
JKHLocal storm report, Sep 21, 6:10 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM SNOW 2 N TRINIDAD 37.20N 104.51W
09/21/2009 M1.5 INCH LAS ANIMAS CO TRAINED SPOTTER
SNOW RATE DECREASING
&&
JKHLocal storm report, Sep 21, 7:57 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM SNOW N MAYSVILLE 38.54N 106.22W
09/21/2009 M1.0 INCH CHAFFEE CO TRAINED SPOTTER
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:33 PM MDT | Winter Weather Advisory | PUB | El Paso, Fremont, Teller | 13 hr |
Nearby
Frost Advisories in Colorado, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.